Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 17, NWS Albuquerque, NM

June 5, 20077 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Jun 5, 2007, 2:59 PM MDT for 7 counties in New Mexico. It took effect at Jun 6, 2007, 12:00 PM MDT. It was in force for 9 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 5, 2007, 2:59 PM MDT (20:59 UTC)
In effect from
Jun 6, 2007, 12:00 PM MDT
Expired
Jun 6, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Catron County, NM, Cibola County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM

The radar

The Albuquerque radar (KABX), 76 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 1:00 PM MDTNON-TSTM WND GST 64Gallup, NMMAXIMUM SUSTAINED WIND SPEED OF 45 MPH.
Jun 6, 1:37 PM MDTNON-TSTM WND GST 58Farmington, NM
Jun 6, 2:00 PM MDTNON-TSTM WND GST 588 Sw Cuba, NM
Jun 6, 3:29 PM MDTNON-TSTM WND GST 70Gallup, NM
Jun 6, 3:31 PM MDTNON-TSTM WND GST 638 Ene Mogollon, NMBEAR WALLOW RAWS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2308 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 052059
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT TUE JUN 5 2007

...RED FLAG WARNING FOR AREAS ALONG AND WEST OF THE CONTINENTAL
DIVIDE FOR WEDNESDAY AFTERNOON INTO THE EARLY EVENING DUE
TO STRONG WINDS AND LOW HUMIDITIES...

.A FAIRLY LARGE AND VIGOROUS STORM SYSTEM WILL CONTINUE TO 
PUSH TOWARDS NEW MEXICO OVERNIGHT. THIS WILL SET THE STAGE 
FOR VERY STRONG WINDS TO MIX DOWN TO THE SURFACE ON WEDNESDAY.
STRONG WINDS COUPLED WITH HUMIDITIES FALLING INTO THE UPPER
SINGLE DIGITS AND TEENS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO. 
HOWEVER DUE TO RECENT RAINFALL AND/OR GREENUP MITIGATION
AS WELL AS SWCC COORDINATION WARNINGS WILL ONLY BE ISSUED FOR
AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE. 

NMZ101-105-109-061400-
/O.UPG.KABQ.FW.A.0012.070606T1800Z-070607T0300Z/
/O.NEW.KABQ.FW.W.0017.070606T1800Z-070607T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
259 PM MDT TUE JUN 5 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
50
1 follow-up statement
000 
WWUS85 KABQ 061310
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
710 AM MDT WED JUN 6 2007

...RED FLAG WARNING FOR AREAS ALONG AND WEST OF THE CONTINENTAL
DIVIDE THIS AFTERNOON AND EARLY EVENING DUE TO STRONG WINDS AND 
LOW HUMIDITIES...

.BREEZY CONDITIONS ARE EXPECTED TODAY ACROSS A LARGE PORTION OF
THE STATE. A STRONG STORM SYSTEM MOVING TOWARD THE STATE WILL
RESULT IN STRONG WINDS MIXING DOWN TO THE SURFACE TODAY. ALONG
WITH THESE STRONG WINDS WILL COME VERY LOW HUMIDITY VALUES
CREATING CRITICAL FIRE WEATHER CONDITIONS OVER A MAJORITY OF THE
STATE. HOWEVER DUE TO RECENT RAINFALL AND/OR GREENUP MITIGATION AS
WELL AS SWCC COORDINATION... WARNINGS WILL ONLY BE ISSUED FOR
AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE.

NMZ101-105-109-070300-
/O.CON.KABQ.FW.W.0017.070606T1800Z-070607T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
710 AM MDT WED JUN 6 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

16

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 5, 2:36 PM MDT, 23 minutes earlier.

Area forecast discussion, Jun 5, 2:36 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MDT TUE JUN 5 2007

.DISCUSSION...
LAST OF THE RIDGE ALOFT FROM CHIHUHUA PROVINCE NORTH ACROSS THE
HEART OF NEW MEXICO TO ARCTIC NORTHWEST CANADA WILL MOVE
EAST...MAKING ROOM FOR DIGGING WEST COAST TROUGH TO SHEAR EASTWARD
ACROSS NEW MEXICO. WEAK BOUNDARY ALONG EASTERN BORDER WITH TEXAS
WILL BE FOCUS OF AFTERNOON OR EARLY EVENING ISOLATED THUNDERSTORMS
TODAY WITH COVERAGE AND INTENSITY MUCH REDUCED COMPARED TO THE
LAST SEVERAL DAYS.

MODELS...IN GOOD AGREEMENT ON DIGGING WEST COAST TROUGH TO
SOUTHERN ARIZONA OVERNIGHT AND THEN SHEARING RAPIDLY EASTWARD WITH
ASSOCIATED CLOSED LOW ALOFT MOVING FROM NORTHERN NEVADA TO CENTRAL
COLORADO BY TOMORROW AFTERNOON. FAST FLOW ROUNDING THE BASE OF THE
TROUGH WILL IMPART GENEROUS MOMENTUM ALOFT...AND WIDESPREAD WINDY
CONDITIONS WILL SPREAD OVER NEW MEXICO FROM WEST TO EAST DURING
THE DAY. HIGH WIND WARNINGS WILL CENTER UP DOWNWIND EAST OF THE
CENTRAL MOUNTAIN CHAIN DURING THE HEART OF THE DAY TOMORROW WITH
SUSTAINED WINDS IN THE 40S GUSTING TO 60 OR MORE IN SPOTS.
BRACKETING WIND ADVISORIES WILL HAVE ENTIRE FORECAST AREA COVERED
FOR THE BIG WIND BLAST. HAVE ALSO PLAYED UP BLOWING DUST FOR
TOPOGRAPHY BELOW 6500 FT...AND WIND GUSTS AT 40 MPH OR BETTER.

FIRE WEATHER NOT LEFT OUT THIS ROUND...AS FIRE WEATHER WATCH WILL
UPGRADE TO A RED FLAG WARNING FOR THREE WESTERNMOST FIRE WEATHER
ZONES. WITH STRONG WINDS...EXPECTING HUMIDITIES DROPPING THROUGH
THE TEENS TO UPPER SINGLE DIGITS IN SPOTS.

INTO THURSDAY...TROUGH RAPIDLY CLEARS NEW MEXICO EN ROUTE TO
CENTRAL AND NORTHERN PLAINS...WITH TRAILING SHORTWAVE FROM WYOMING
TO NORTHERN CALIFORNIA SWINGING SOUTH AND EAST TO SOUTHERN
CALIFORNIA BY LATE THURSDAY. WITH CONTINUED SPEEDY FLOW
ALOFT...WILL FORECAST MORE BREEZES FOR THURSDAY...BUT A DEFINITE
REDUCTION FROM WEDNESDAY.

INTO FRIDAY...AS SHORTWAVE TROUGH AMPLIFIED ALONG SALT LAKE TO
SOUTHERN CALIFORNIA AXIS...WINDS ALOFT WILL BACK TO SOUTHWEST AS
SURFACE LOW DEEPENS OVER CHIHUAHUA PROVINCE. LOW LEVEL CIRCULATION
WILL GRADUALLY REINTRODUCE WEST GULF MOISTURE INTO EASTERN SIDE OF
THE STATE WITH RETURN OF MORE ORGANIZED CONVECTION ALONG TEXAS
BORDER TO WRAP UP THE WORK WEEK.

WEEKEND...FLOW ALOFT SHEARS THROUGH ACROSS NORTHERN HALF OF THE
U.S....LEAVING SOUTHERN CALIFORNIA TROUGH ORPHANED...AND
CONTINUING GENTLE SOUTHWEST TO WEST FLOW ALOFT ACROSS NEW MEXICO.
WITH SURFACE TROUGH AMPLIFYING FROM SOUTHERN COLORADO SOUTH TO
WEST TEXAS...WILL EXPECT CONTINUED CONVECTION FOR AT LEAST THE
FIRST HALF OF THE WEEKEND ALONG EASTERN THIRD OF THE STATE.
CONVECTION WILL SHIFT TO TEXAS SIDE OF THE LINE ON SUNDAY AS
SURFACE TROUGH MIGRATES EASTWARD.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  58  78  45  75 /   0   0   0   0
GALLUP..........................  55  77  37  73 /   0   0   0   0
GRANTS..........................  53  82  42  75 /   0   0   0   0
GLENWOOD........................  55  87  47  83 /   0   0   0   0
CHAMA...........................  41  68  30  65 /   0   0   0   0
LOS ALAMOS......................  51  73  43  69 /   0   0   0   0
RED RIVER.......................  39  67  33  62 /   0   0   0   0
TAOS............................  50  79  41  72 /   0   0   0   0
SANTA FE........................  51  82  46  73 /   0   0   0   0
SANTA FE AIRPORT................  53  83  46  74 /   0   0   0   0
ESPANOLA........................  50  84  43  79 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  63  86  55  79 /   0   0   0   0
ALBUQUERQUE VALLEY..............  56  87  50  80 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  58  83  51  77 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  61  86  53  83 /   0   0   0   0
SOCORRO.........................  60  90  56  83 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  51  79  44  72 /   0   0   0   0
MORIARTY/ESTANCIA...............  50  83  47  75 /   0   0   0   0
CARRIZOZO.......................  57  89  56  85 /   5   0   0   0
RUIDOSO.........................  57  82  54  75 /   5   0   0   0
RATON...........................  52  84  44  75 /  10   0   0   0
LAS VEGAS.......................  53  82  50  73 /   5   0   0   0
ROY.............................  55  81  52  75 /  10   0   0   0
CLAYTON.........................  60  90  53  80 /  10   0   0   0
SANTA ROSA......................  56  90  54  82 /  10   0   0   0
TUCUMCARI.......................  64  95  60  89 /  10   0   0   0
FORT SUMNER.....................  64  92  60  84 /  10   0   0   0
CLOVIS..........................  63  94  59  89 /  10   0   0   0
PORTALES........................  65  95  60  88 /  10   0   0   0
ROSWELL.........................  64  99  62  94 /  10   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM TO 9 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ001>003-008-009-013>015-018>021-026.

RED FLAG WARNING FROM 12 PM TO 9 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ101-105-109.

HIGH WIND WARNING FROM 10 AM TO 9 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...NMZ004>007-010>012-016-017.

&&

25
Hazardous weather outlook, Jun 5, 5:47 AM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 AM MDT TUE JUN 5 2007

NMZ001>021-026-061200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
547 AM MDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT WEDNESDAY THROUGH EARLY WEDNESDAY
EVENING FOR THE ENTIRE FORECAST AREA. THE POTENTIAL EXISTS FOR
SOUTHWEST WINDS TO BLOW AT SPEEDS FROM 30 TO 40 MPH WITH GUSTS UP
TO 60 MPH. HIGHER GUSTS ARE POSSIBLE ALONG THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN...AND ACROSS THE NORTHEAST PLAINS. BLOWING
DUST WILL ALSO DROP VISIBILITY BELOW ONE HALF MILE AT TIMES IN
DUST PRONE LOCATIONS...ESPECIALLY WEST OF THE CENTRAL AND SOUTH CENTRAL
MOUNTAINS. THE STRONGEST WINDS WILL END AROUND SUNSET...BUT STRONG
SOUTHWEST WINDS WILL PERSIST THROUGH THE NIGHT ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN.

THURSDAY...SOUTHWEST WINDS MAY CONTINUE TO BLOW AT SPEEDS FROM 25 TO
35 MPH WITH GUSTS UP TO 50 MPH ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:30 PM MDTSevere Thunderstorm WarningABQChaves60 min
Jun 5, 4:25 AM MDTHigh Wind WatchABQ11 hr
Jun 5, 3:32 PM MDTSevere Thunderstorm WarningABQUnion58 min
Jun 5, 3:43 PM MDTHigh Wind WarningABQ29 hr
Jun 5, 3:43 PM MDTWind AdvisoryABQ19 hr
Jun 5, 4:47 PM MDTSevere Thunderstorm WarningABQUnion58 min

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.